Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 59, NWS State College, PA

June 11, 2011Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Jun 11, 2011, 6:44 AM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It took effect at Jun 11, 2011, 11:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2011, 6:44 AM EDT (10:44 UTC)
In effect from
Jun 11, 2011, 11:00 AM EDT
Expired
Jun 11, 2011, 2:34 PM EDT
In force
4 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 10.13 ft at Jun 12, 2011, 1:00 AM EDT.

actionminormoderate051006/1106/12
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WGUS41 KCTP 111044
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
644 AM EDT SAT JUN 11 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.

&&

PAC043-075-107-112244-
/O.NEW.KCTP.FL.W.0059.110611T1500Z-110612T0142Z/
/HTVP1.1.ER.110611T1500Z.110611T1800Z.110611T1942Z.NO/
644 AM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK AT HARPER TAVERN
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6 AM SATURDAY THE STAGE WAS...5.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CREST NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-112244-
/O.NEW.KCTP.FL.W.0060.110611T2000Z-110612T0712Z/
/HERP1.1.ER.110611T2000Z.110612T0000Z.110612T0112Z.NO/
644 AM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK NEAR HERSHEY
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM SATURDAY THE STAGE WAS...2.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CREST NEAR 7.1 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

DEVOIR
1 follow-up statement
687 
WGUS81 KCTP 111834
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
234 PM EDT SAT JUN 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.


&&

PAC043-075-107-111904-
/O.CAN.KCTP.FL.W.0059.000000T0000Z-110612T0142Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
234 PM EDT SAT JUN 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM SATURDAY THE STAGE WAS 4.8 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE AT 7.0 FEET...AND WILL CONTINUE
  FALLING TO 1.6 FEET BY MONDAY MORNING.


$$

PAC043-075-111904-
/O.CAN.KCTP.FL.W.0060.000000T0000Z-110612T0712Z/
/HERP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
234 PM EDT SAT JUN 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 2 PM SATURDAY THE STAGE WAS 5.6 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE AT 6.1 FEET...AND WILL CONTINUE
  FALLING TO 3.0 FEET BY MONDAY MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jun 11, 4:52 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 11, 4:52 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 AM EDT SAT JUN 11 2011

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN
PENNSYLVANIA THIS EVENING WILL LIFT SLOWLY NORTHWARD AS A WARM
FRONT OVERNIGHT AND EARLY SATURDAY. SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AS LOW PRESSURE AND
ITS TRAILING COLD FRONT PUSH EASTWARD ACROSS THE EASTERN GREAT
LAKES AND UPPER OHIO VALLY. THE FRONT WILL SLIDE ACROSS CENTRAL
PENNSYLVANIA EARLY SUNDAY FOLLOWED BY COOLER AND DRIER AIR INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A WEAK UPPER VORT MAX ACROSS ERN OHIO AT 00Z /SUPPORTED BY A 40 KT
500 MB JETLET/ WILL SLIDE TO THE ESE OVERNIGHT...AND WEAKEN BEFORE
REACHING THE LOWER SUSQ VALLEY.

ISENTROPIC LIFT FOCUSED ALONG THE 305K THETA SFC WILL INCREASE BY
SHORTLY AFTER MIDNIGHT ACROSS THE WESTERN HALF OF THE CWA...AS WELL
AS MID LEVEL LAPSE RATES. COOLING BOUNDARY LAYER WILL LEAD TO
GRADUALLY DECREASING ML CAPES.

A FEW TO SEVERAL HUNDRED J/KG OF CAPE WILL PERSIST THROUGH THE
NIGHT...WITH THE HIGHEST VALUES ACROSS SOUTHERN PENN...JUST TO
THE SOUTH OF THE QUASI STNRY FRONT.

UPSTREAM...STRONG TO SEVERE TSRA LINES /CONSOLIDATING NEAR A KMFD
TO KCMH LINE/ SHOULD SLOWLY DECREASE IN INTENSITY...AND AFFECT
MAINLY THE SOUTHERN 1-2 COUNTY LAYERS IN CENTRAL AND WRN PENN
AFTER 05Z. NOT OUT OF THE QUESTION TO SEE A STRONG TSRA AFFECT
SOMERSET COUNTY AROUND 06Z.

ADDITIONAL...SCATTERED AND WEAKER SHOWERS /WITH ISOLD TSRA/ WILL
TRACK ACROSS THE NW MTNS INVOF OF THE 850 MB FRONT.

QUIET AND RATHER COMFORTABLE CONDITIONS WITH VARYING AMOUNTS OF
MID LEVEL CLOUDS WILL PERSIST UNTIL WELL AFTER MIDNIGHT ACROSS
MUCH OF THE THE ERN HALF OF THE STATE.

TEMPS THROUGH 04Z WILL BE IN THE UPPER 60S TO LOWER 70S ACROSS THE
NW HALF OF THE CWA...AND IN THE MID TO UPPER 70S IN THE SUSQ
VALLEY.

CLOUDS WILL INCREASE LATE TONIGHT...HELPING TO LEVEL OFF TEMPS
/ESP ACROSS THE WRN MTNS/. WILL INCREASE OVERNIGHT MINS BY A FEW
DEG F ACROSS THE NW MTNS /WHERE CLOUDS WILL THICKEN-UP FIRST/...
AND KEEP THEM PRETTY MUCH IN LINE WITH THE PREVIOUS FCST ACROSS
THE REST OF THE CWA.

MINS WILL BE IN THE LOWER 60S ACROSS MUCH OF THE ALLEGHENY
PLATEAU AND THE CENTRAL RIDGE AND VALLEY REGION...AND IN THE MID
AND UPPER 60S THROUGHOUT THE LOWER SUSQ VALLEY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
LI PROGS IMPLY THE WEAK WARM FRONT WILL PASS THROUGH TOMORROW
BRINGING WARM AND INCREASINGLY HUMID AIR INTO THE REGION.
ENSEMBLES SHOW PWATS RISING TO BETWEEN 1 AND 3 STD DEV ABOVE
NORMAL.

SHORT RANGE MODELS SHOW THE COLD FRONT AND MID LEVEL SHORTWAVE
APPROACHING IN THE AFTERNOON. SREF SHOWS A HIGH LIKELIHOOD OF CAPES
EXCEEDING 1000J AND OPERATIONAL MODELS ALSO SHOW THIS. THE
APPROACH OF A DECENT MID LEVEL JET MAX WILL HELP SUPPORT DEEP
LAYER SHEAR ON THE ORDER OF 30-40KT OVER MOST OF THE AREA. IF WE
CAN MANAGE ANY KIND OF RESPECTABLE SUNSHINE SOME OF THE
CONVECTION WILL HAVE THE POTENTIAL TO BECOME LOCALLY SEVERE WITH
EVEN A FEW SUPERCELLS NOT BEING OUT OF THE QUESTION.

OVERALL IT LOOKS LIKE AN UNSETTLED RATHER WARM AND HUMID DAY FOR
THE REGION.

THE COLD FRONT IS TIMED THROUGH THE REGION SATURDAY NIGHT...AROUND
MIDNIGHT LOOKS TO BE THE CONSENSUS. COOLER AND DRIER AIR SHOULD
BE STARTING TO MOVE INTO THE STATE BY LATE SAT NIGHT OR EARLY
SUNDAY MORNING. NOTHING REAL CHILLY...JUST A REFRESHING CHANGE TO
THE AIRMASS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
PRECIP CHANCES AND DEWPOINTS WILL DECREASE FROM WEST TO EAST IN
THE WAKE OF THE CFROPA EARLY SUNDAY...WITH A MUCH COOLER/DRIER
AND LESS HUMID AIRMASS /PWS BELOW NORMAL/ DIRECTED INTO THE REGION
BEHIND A GUSTY NLY WND. A PROGRESSIVE CLOSED LOW WILL MOVE ACRS
SRN ONTARIO/QUEBEC INTO NRN NEW ENGLAND BY MONDAY. DESPITE HIGH
PRES IN CONTROL AT THE SFC...LOW AMPLITUDE S/WVS ROTATING AROUND
THE NRN NEW ENGLAND CLOSED LOW MAY PRODUCE A FEW SHOWERS OR ISOLD
TSTMS MAINLY OVR THE NRN CNTYS MON-TUE AS A POCKET OF COLDER AIR
ALOFT /AND ASSOCIATED STEEP MID-LVL LAPSE RATES/ SHIFTS SWD FROM
NEW YORK STATE.

THERE IS UNCERTAINTY WITH THIS SYS AS IT NEARS THE SRN NEW ENG/NRN
MID ATLC COAST INTO TUE WITH SOME OF THE MDL DATA DIGGING THE
TROUGH FARTHER S OFFSHORE CAPE COD OR LONG ISLAND. 10/00Z CANADIAN
AND ECMWF WERE BOTH VERY BULLISH ON THIS SCENARIO. THE NEW 12Z GFS
IS ACTUALLY DEEPER WITH THE H5 LOW THAN THE 00Z CAN/EC BUT IS
FARTHER NORTH WITH THE CENTER OF CIRCULATION NEAR NOVA SCOTIA BY
TUE NGT. MEANWHILE THE 12Z GEM IS GENERALLY MORE PROGRESSIVE THAN
ITS PREVIOUS RUN...BUT THE 12Z ECMWF HAS TRENDED SLOWER INTO MID-
WEEK. OVERALL EARLY NEXT WEEK LOOKS COOL AND MAINLY DRY WITH
TEMPERATURES NEAR TO SLIGHTLY BELOW SEASONAL NORMALS. LATER SHIFTS
WILL NEED TO MONITOR THE EVOLUTION OF THE CLOSED LOW OVR THE
NORTHEAST STATES AND POTENTIAL WX IMPACTS FOR CNTRL PA. THE MAIN
AFFECT WOULD BE TO KEEP NW FLOW ALOFT AND SLOW MID-WEEK WARMING
TREND. FINAL HPC SURFACE GRAPHICS SLOWED DOWN THE LOW OFF THE NEW
ENG COAST LEANING TOWARDS CONSENSUS OF THE AVAILABLE GUIDANCE.

EXPECT TEMPERATURES TO REBOUND INTO THE MIDDLE TO LATER PART OF
NEXT WEEK AS THE LOW-LEVEL FLOW VEERS TO THE SOUTH AND CLOSED LOW
EXITS OFF THE COAST. GFS/ECMWF ARE OUT OF PHASE BY THIS TIME.
THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTL THUR-FRI AS THE SFC
HIGH AND UPPER RIDGE WEAKEN AND SLIDE OFF THE MID ATLC COAST
ALLOWING A FNTL SYS TO APPROACH THE REGION FROM THE MIDWEST.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...STRONG THUNDERSTORMS
CONTINUE TO MOVE THROUGH THE CENTRAL PA OVERNIGHT AND THROUGH THE
FIRST HALF OF THIS MORNING. ALL TAF SITES...EXCEPT JST WILL BE
AFFECTED. EXPECT MVFR TO IFR CIGS AND VSBYS IN AND AROUND TSRA.
LIFR IS POSSIBLE IN THE HEAVY RAIN. MVFR FOR MOST TAF SITES
OUTSIDE OF THE STORMS. EXPECT MOST TERMINALS TO SEE VIZ COME DOWN
TO BETWEEN 2 AND 4 MILES IN LIGHT FOG THROUGH THE MORNING. THESE
MVFR/IFR CONDITIONS WILL LIFT SLOWLY TO VFR BY MID TO LATE
MORNING. WE WILL STAY VULNERABLE TO SHOWERS AND THUNDERSTORMS SO
REDUCED CONDITIONS AT TIMES CANNOT BE RULED OUT EVEN AFTER THE
DIURNAL HAZE BURNS OFF IN THE MORNING.

SOME OF THE THUNDERSTORMS SATURDAY COULD CAUSE STRONG WIND GUSTS.

OUTLOOK...

SUN...VFR.

MON-WED MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 11, 4:30 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 AM EDT SAT JUN 11 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-120830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
430 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 1:14 AM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 AM EDT SAT JUN 11 2011

PAZ026-027-110545-
HUNTINGDON PA-MIFFLIN PA-
114 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUNTINGDON AND WESTERN
MIFFLIN COUNTIES...

AT 109 AM EDT...A STRONG THUNDERSTORM WAS NEAR ALEXANDRIA...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR PETERSBURG
AROUND 120 AM AND ALLENSVILLE AROUND 150 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...STATE ROAD 453.

LAT...LON 4051 7815 4056 7814 4053 7817 4054 7817
      4065 7816 4073 7778 4072 7778 4073 7772
      4072 7771 4074 7767 4046 7767

FORECASTER: CERU
Special weather statement, Jun 11, 2:39 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 AM EDT SAT JUN 11 2011

PAZ057>059-110715-
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
239 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAUPHIN...NORTHERN
LEBANON AND SOUTHWESTERN SCHUYLKILL COUNTIES...

AT 236 AM EDT...A STRONG THUNDERSTORM WAS NEAR LYKENS...MOVING EAST
AT 20 MPH.

HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR TOWER CITY AROUND
250 AM...MUIR AROUND 300 AM...LICKDALE AROUND 310 AM AND PINE GROVE
AROUND 320 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 88 AND
105.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 501.

LAT...LON 4057 7605 4053 7617 4051 7625 4051 7634
      4049 7643 4037 7623 4037 7621 4033 7617
      4048 7679 4063 7674 4058 7604

FORECASTER: LA CORTE
Special weather statement, Jun 11, 4:33 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT SAT JUN 11 2011

PAZ056>059-063-066-110915-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-PERRY PA-
SCHUYLKILL PA-
433 AM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EAST CENTRAL PERRY...
LEBANON...NORTHEASTERN CUMBERLAND...NORTHERN LANCASTER AND
SOUTHWESTERN SCHUYLKILL COUNTIES...

AT 431 AM EDT...A STRONG THUNDERSTORM WAS NEAR SKYLINE VIEW...MOVING
EAST AT 35 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR PALMYRA
AROUND 440 AM...ANNVILLE AROUND 450 AM...SAND HILL AROUND 500 AM...
MYERSTOWN AROUND 510 AM AND RICHLAND AROUND 520 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 237 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 60 AND 105...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 222...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 61...STATE ROAD 501.

LAT...LON 4018 7676 4022 7684 4021 7689 4022 7690
      4020 7693 4018 7691 4018 7696 4044 7707
      4067 7616 4056 7609 4051 7625 4051 7634
      4049 7643 4037 7621 4016 7591

FORECASTER: CERU/GARTNER
Special weather statement, Jun 11, 5:46 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 AM EDT SAT JUN 11 2011

PAZ051>053-057>059-066-111030-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-SCHUYLKILL PA-
546 AM EDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
DAUPHIN...EASTERN NORTHUMBERLAND...LEBANON...MONTOUR...NORTHERN
LANCASTER AND SCHUYLKILL COUNTIES...

AT 544 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
VALLEY VIEW TO LANDISVILLE...MOVING EAST AT 35 MPH.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MOUNT CARMEL AROUND 550 AM...MINERSVILLE
AROUND 600 AM...POTTSVILLE AROUND 610 AM...ORWIGSBURG AROUND 620 AM
AND CHURCHTOWN AROUND 630 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 253 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 217 AND 247...I-81
BETWEEN MILE MARKERS 78 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 11...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE ROAD 501.

LAT...LON 4064 7598 4057 7601 4051 7625 4049 7643
      4014 7587 4011 7593 4003 7594 4002 7651
      4005 7654 4007 7667 4107 7679 4115 7628
      4114 7623 4096 7621 4091 7605 4091 7599
      4075 7577 4073 7576

FORECASTER: CERU/GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:14 AM EDTSpecial Weather StatementCTPHuntingdon31 min
Jun 11, 2:39 AM EDTSpecial Weather StatementCTPLebanon36 min
Jun 11, 3:22 AM EDTAreal Flood AdvisoryCTPCentre, Clearfield3 hr
Jun 11, 3:31 AM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, Perry, Schuylkill3 hr
Jun 11, 4:33 AM EDTSpecial Weather StatementCTPDauphin, Lebanon42 min
Jun 11, 5:46 AM EDTSpecial Weather StatementCTPColumbia, Lancaster, Lebanon, Montour, Northumberland, Schuylkill44 min
Jun 11, 6:44 AM EDTRiver Flood WarningCTPDauphin, Lebanon8 hr
Jun 11, 10:46 AM EDTFlash Flood WatchCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more13 hr
Jun 11, 3:51 PM EDTSpecial Weather StatementCTPBlair54 min
Jun 11, 4:31 PM EDTSpecial Weather StatementCTPHuntingdon59 min
Jun 11, 4:37 PM EDTSpecial Weather StatementCTPClearfield68 min
Jun 11, 4:42 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin63 min
Jun 11, 5:36 PM EDTSpecial Weather StatementCTPFranklin54 min
Jun 11, 5:46 PM EDTSpecial Weather StatementCTPFulton44 min
Jun 11, 6:02 PM EDTSpecial Weather StatementCTPSullivan43 min
Jun 11, 6:28 PM EDTSpecial Weather StatementCTPHuntingdon62 min
Jun 11, 6:41 PM EDTFlash Flood WarningCTPDauphin, Lebanon, Northumberland, Schuylkill5 hr
Jun 11, 6:44 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon61 min
Jun 11, 6:53 PM EDTSpecial Weather StatementCTPLycoming22 min
Jun 11, 6:58 PM EDTTornado WarningCTPLebanon47 min
Jun 11, 7:07 PM EDTSpecial Weather StatementCTPTioga23 min
Jun 11, 7:15 PM EDTTornado WarningCTPDauphin, Lebanon45 min
Jun 11, 7:42 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York63 min
Jun 11, 7:42 PM EDTTornado WarningCTPLancaster, Lebanon48 min
Jun 11, 7:49 PM EDTTornado WarningCTPLancaster, Lebanon41 min
Jun 11, 7:52 PM EDTSevere Thunderstorm WarningCTPLancaster, York68 min
Jun 11, 7:53 PM EDTFlash Flood WarningCTPLancaster, Lebanon3 hr
Jun 11, 7:56 PM EDTTornado WarningCTPLancaster, York49 min

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.